Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

What is the treatment of atrophic rhinitis?

Hi, I was reading about this Atrophic Rhinitis and would like to know about it, Can you tell me more on that.
Asked On : Mon, 25 Jan 2010
Answers:  1 Views:  1629
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Atrophic rhinitis is a form of chronic rhinitis where the mucous membrane thins (atrophies) and hardens, causing the nasal passages to widen (dilate) and dry out. The disorder can develop in someone who had sinus surgery where a significant amount of intranasal structures and mucous membranes were removed. A prolonged bacterial infection of the lining of the nose is also a factor. Crusts form inside the nose, and an offensive odor develops. A person may have recurring severe nosebleeds and can lose his sense of smell (anosmia). Treatment is aimed at reducing the crusting, eliminating the odor, and reducing infections. Topical antibiotics, applied inside the nose, to kill bacteria. Estrogens and vitamins A and D sprayed into the nose or taken by mouth may reduce crusting by promoting mucosal secretions. Surgical therapies are done if not resolved with medical management.
Answered: Tue, 26 Jan 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor